Alert archive / Mississippi / Freeze Watches in 2021

Freeze Watch 4, NWS Mobile, AL

November 25, 2021Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Mississippi; 4 counties in Alabama

NWS Mobile, AL issued this freeze watch at Nov 25, 2021, 2:54 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Mississippi; 4 counties in Alabama. It took effect at Nov 27, 2021, 2:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 25, 2021, 2:54 PM CST (20:54 UTC)
In effect from
Nov 27, 2021, 2:00 AM CST
Expired
Nov 26, 2021, 3:13 AM CST
In force
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Covington County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS74 KMOB 252054
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
254 PM CST Thu Nov 25 2021

ALZ059-060-261>264-FLZ201-203-205-MSZ075-076-078-079-260500-
/O.NEW.KMOB.FZ.A.0004.211127T0800Z-211127T1300Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Perry-Greene-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, 
Molino, Walnut Hill, Jay, Milton, Crestview, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
254 PM CST Thu Nov 25 2021

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 30 degrees possible.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
535 
WWUS74 KMOB 260428
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1028 PM CST Thu Nov 25 2021

ALZ059-060-261>264-FLZ201-203-205-MSZ075-076-078-079-261230-
/O.CON.KMOB.FZ.A.0004.211127T0800Z-211127T1300Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Perry-Greene-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, 
Molino, Walnut Hill, Jay, Milton, Crestview, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
1028 PM CST Thu Nov 25 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
293 
WWUS74 KMOB 260913
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
313 AM CST Fri Nov 26 2021

ALZ059-060-261>264-FLZ201-203-205-MSZ075-076-078-079-261715-
/O.UPG.KMOB.FZ.A.0004.211127T0800Z-211127T1300Z/
/O.NEW.KMOB.FZ.W.0004.211127T0800Z-211127T1300Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Perry-Greene-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, 
Molino, Walnut Hill, Jay, Milton, Crestview, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
313 AM CST Fri Nov 26 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From 2 AM to 7 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze watch went out at Nov 25, 12:24 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Nov 25, 12:24 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1224 PM CST Thu Nov 25 2021

.NEAR TERM /Now Through Friday/...The forecast remains on track
this afternoon as an upper level trough gradually shifts over the
eastern CONUS. At the surface, a cold front, associated with a
coinciding surface low, continues to approach from the northwest.
Satellite imagery and surface observations currently place the
front over the Lower Mississippi Valley region. Clouds will begin
filling in throughout the day, keeping temperatures in the lower
to mid 70s. Later this evening, northwestern portions of the area
will start to see some showers as the leading edge of the front
pushes into the local area. The front will continue moving
southeastward overnight and is expected to be well east of the
area by early Friday morning, although some trailing showers could
linger, especially near the coast until around 6 or 7am.
Instability is still very limited and there is not much in terms
of deep layer forcing so continued to leave thunder out of the
forecast. Lows overnight are expected to dip into the mid 30s
inland to the low 50s along the coast.

During the day Friday, surface high pressure beings building into the
region as the front shifts out over the western Atlantic.
Northwesterly flow aloft and northerly flow at the surface will
usher in cool, dry air, causing clouds to gradually diminish in
coverage during the day. Friday will also be rather breezy given a
tight pressure gradient with the high building in and the front
moving out. The cold air advection will also keep temperatures much
cooler than today, with highs only reaching into the low 50s inland
with low 60s at the beaches. /14

&&

.AVIATION...
18Z issuance...VFR conditions are expected to prevail through the
early evening hours. After sunset, a fast moving cold front will
begin moving into the NW quadrant of the forecast region. The
front is expected to reach MOB and BFM terminals around or just
after midnight, and around ~4am for PNS. The entirety of the
front is expected to be east of the region by 5-6am CST. As the
front moves through, CIGs are expected to fall briefly to MVFR
just ahead of the front, and then lower to IFR not long after as
the front moves through. IFR conditions are expected to remain
through the early morning hours as low CIGs trail in its wake.
Showers are also expected to accompany the front as it moves
through, with precip beginning sometime just after midnight for
TAF sites BFM and MOB, and ~3-4am for PNS. Visibilities may
briefly drop to MVFR with any showers that occur along the front,
and some trailing showers behind the front. Winds will range from
5-7kts through the evening, increasing to around 7-11kts as the
front nears. Wind direction will also shift from southeasterly
this afternoon to northwesterly by Friday morning. Some gusty
winds are also expected to occur with the cold frontal passage.
Conditions are than expected to quickly improve to VFR a few
hours after sunrise, although gusty winds will still be a factor.
JEH/88

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 3 AM to noon CST Friday for GMZ630>632-
     650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 9:21 PM CSTSmall Craft AdvisoryMOB39 hr

Nearby

Freeze Watches in Mississippi, 2021Freeze Watches in Alabama, 2021Freeze Watches in Florida, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.